| Catalog Number |
CS-14502 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that: (b)(6) 2023, the doctor found the swg separated during use on the patient.
Event or Problem Description
Additional Manufacturer Narrative
(b)(4) the report of a damaged guide wire was confirmed through analysis of the customer supplied photos.The customer photos clearly shows that the guide wire was unravelled; however, it is unknown if a full separation is present as not all sections of the guide wire were visible.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested".A device history record review was performed, and no relevant findings were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.However, the root cause could not be determined without the actual guide wire returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.